Seizure activity occurring in two dogs after S-ketamine-induction.

Adami, Chiara; Spadavecchia, Claudia; Casoni, Daniela (2013). Seizure activity occurring in two dogs after S-ketamine-induction. Schweizer Archiv für Tierheilkunde, 155(10), pp. 569-572. Huber 10.1024/0036-7281/a000513

[img] Text
fulltext-1.pdf - Published Version
Restricted to registered users only
Available under License Publisher holds Copyright.

Download (78kB) | Request a copy

Two healthy dogs were anaesthetized to undergo elective orthopaedic procedures. After premedication with methadone and acepromazine, general anaesthesia was induced with midazolam and S-ketamine. Immediately after anaesthetic induction, seizures occurred in both dogs. In the first dog the syndrome was characterized by tonic and clonic motor activity, muscular hypertone, hypersalivation, urination, defecation and hyperthermia. In the second dog muscular twitches of the temporal and masseter regions were observed, followed by increased skeletal muscles tone, hypersalivation, spontaneous urination and increase in body temperature. Recoveries from anaesthesia were uneventful and no seizures were observed. Considering the temporal association between anaesthetic induction and occurrence of seizures, and the fact that other causative factors could not be identified, it is hypothesized that S-ketamine played a role in determining the convulsive phenomena observed in these patients. S-ketamine might carry the potential for inducing seizures in otherwise healthy dogs, despite the concomitant use of GABA-ergic drugs.

Item Type:

Journal Article (Original Article)

Division/Institute:

05 Veterinary Medicine > Department of Clinical Veterinary Medicine (DKV) > DKV - Anaesthesiology

UniBE Contributor:

Adami, Chiara; Spadavecchia, Claudia and Casoni, Daniela

Subjects:

600 Technology > 630 Agriculture

ISSN:

0036-7281

Publisher:

Huber

Language:

German

Submitter:

Susanne Portner

Date Deposited:

31 Jul 2014 17:02

Last Modified:

14 Oct 2015 11:17

Publisher DOI:

10.1024/0036-7281/a000513

PubMed ID:

24091232

Uncontrolled Keywords:

Hund, Krampfanfall, Narkose-Einleitung, Nebenwirkung, S-Ketamin, S-ketamine, adverse reaction, anaesthetic induction, dog, seizures

BORIS DOI:

10.7892/boris.44632

URI:

https://boris.unibe.ch/id/eprint/44632

Actions (login required)

Edit item Edit item
Provide Feedback